Alert archive / Iowa / Areal Flood Warnings in 2021
Areal Flood Warning 3, NWS La Crosse, WI
NWS La Crosse, WI issued this areal flood warning at Aug 28, 2021, 9:39 AM CDT for 6 counties in Iowa. It was in force for 30 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2021, 9:39 AM CDT (14:39 UTC)
- Expired
- Aug 29, 2021, 3:24 PM CDT
- In force
- 30 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chickasaw County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA
The radar
The La Crosse radar (KARX), 124 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 10:00 AM CDT | FLOOD | 3 Ne Ionia, IA | HIGH WATER OVER NUMEROUS ROADS AND HIGHWAYS IN THE REGION. |
| Aug 28, 10:17 AM CDT | FLOOD | Fredericksburg, IA | HIGHWAY 18 IS CLOSED DUE TO WATER OVER THE ROAD |
| Aug 28, 12:15 PM CDT | FLOOD | Waucoma, IA | HALF OF WAUCOMA EVACUATED DUE TO FLOODING. |
| Aug 28, 1:15 PM CDT | FLOOD | 4 E New Haven, IA | WATER OVER ROADWAY, ROAD IMPASSABLE. |
| Aug 28, 1:17 PM CDT | FLOOD | 1 W Fredericksburg, IA | WATER OVER ROADWAY, HWY 18 IMPASSABLE. |
| Aug 28, 1:31 PM CDT | FLOOD | 2 Ssw Colwell, IA | WATER OVER ROADWAY. |
| Aug 28, 1:35 PM CDT | FLOOD | 3 Nw Spillville, IA | WATER OVER ROADWAY, IMPASSABLE. |
| Aug 28, 1:36 PM CDT | FLOOD | 2 Sw Ridgeway, IA | WATER OVER ROADWAY, IMPASSABLE. |
| Aug 29, 8:15 AM CDT | FLOOD | 2 N Kendallville, IA | ROAD CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1550 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
687
WGUS43 KARX 281439
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
939 AM CDT Sat Aug 28 2021
.Recent heavy rain has led to the closure of several area highways
and roads. Many area rivers are also rising or in flood that will
cause other water related problems. Be alert for water over roads
and turn around to find safer routes.
IAC037-065-067-089-131-191-290230-
/O.NEW.KARX.FA.W.0003.210828T1439Z-210829T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
939 AM CDT Sat Aug 28 2021
The National Weather Service in La Crosse has issued a
* Flood Warning for...
Floyd County in north central Iowa...
Mitchell County in north central Iowa...
Chickasaw County in northeastern Iowa...
Fayette County in northeastern Iowa...
Howard County in northeastern Iowa...
Winneshiek County in northeastern Iowa...
* Until 930 PM CDT Saturday.
* At 939 AM CDT, local law enforcement reported flooding in the
warned area. Flooding is already occurring. Between 3 and 8 inches
of rain have fallen.
* Some locations that will experience flooding include...
Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West
Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg,
Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and
Maynard.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
4291 9208 4291 9302
$$
Shea6 follow-up statements
551
WGUS83 KARX 281626
FLSARX
Flood Statement
National Weather Service La Crosse WI
1126 AM CDT Sat Aug 28 2021
.Numerous roads are damaged or have high water over them across
parts of northeast Iowa. Water is very high in all waterways so
flooding could become even more widespread today.
IAC037-065-067-089-131-191-290230-
/O.CON.KARX.FA.W.0003.000000T0000Z-210829T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
1126 AM CDT Sat Aug 28 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS EVENING FOR
FLOYD, MITCHELL, CHICKASAW, FAYETTE, HOWARD AND WINNESHIEK
COUNTIES...
At 1126 AM CDT, local law enforcement reported ongoing flooding
across the warned area. Between 3 and 8 inches of rain has fallen.
Some locations that will experience flooding include...
Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West
Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg,
Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and
Maynard.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
4291 9208 4291 9302
$$
Shea695
WGUS83 KARX 281923
FLSARX
Flood Statement
National Weather Service La Crosse WI
223 PM CDT Sat Aug 28 2021
.Recent heavy rain has caused considerable flooding across the
warning area. Many area roads are impassable and closed.
IAC037-065-067-089-131-191-290230-
/O.CON.KARX.FA.W.0003.000000T0000Z-210829T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
223 PM CDT Sat Aug 28 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT THIS EVENING FOR
FLOYD, MITCHELL, CHICKASAW, FAYETTE, HOWARD AND WINNESHIEK
COUNTIES...
At 223 PM CDT, local law enforcement agencies all report road
closures in the region. Between 3 and 8 inches of rain fell over the
past few days so area rivers are on the rise and there is standing
water in all drainage areas. Some highways are closed in the area so
be careful if you have travel plans.
Some locations that will experience flooding include...
Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West
Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg,
Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and
Maynard.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
4291 9208 4291 9302
$$
Shea467
WGUS43 KARX 282336
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
636 PM CDT Sat Aug 28 2021
IAC037-065-067-089-131-191-291400-
/O.EXT.KARX.FA.W.0003.000000T0000Z-210829T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
636 PM CDT Sat Aug 28 2021
The National Weather Service in La Crosse has extended the
* Flood Warning for...
Floyd County in north central Iowa...
Mitchell County in north central Iowa...
Chickasaw County in northeastern Iowa...
Fayette County in northeastern Iowa...
Howard County in northeastern Iowa...
Winneshiek County in northeastern Iowa...
* Until 900 AM CDT Sunday.
* At 636 PM CDT, local law enforcement reported flooding in the
warned area. Flooding is already occurring.
* Some locations that will experience flooding include...
Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West
Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg,
Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and
Maynard.
Additional rainfall amounts less than 1/4 inch are expected in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
4291 9208 4291 9302
$$
Peters605
WGUS83 KARX 290833
FLSARX
Flood Statement
National Weather Service La Crosse WI
333 AM CDT Sun Aug 29 2021
IAC037-065-067-089-131-191-291400-
/O.CON.KARX.FA.W.0003.000000T0000Z-210829T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
333 AM CDT Sun Aug 29 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING FOR
FLOYD, MITCHELL, CHICKASAW, FAYETTE, HOWARD AND WINNESHIEK
COUNTIES...
At 333 AM CDT, Saturday evening local law enforcement reported
ongoing flooding across the warned area.
Some locations that will experience flooding include...
Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West
Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg,
Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and
Maynard.
Additional rainfall amounts less than a quarter of an inch are
expected in the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
4291 9208 4291 9302
$$
DTJ516
WGUS43 KARX 291335
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service La Crosse WI
835 AM CDT Sun Aug 29 2021
IAC037-065-067-089-131-191-292100-
/O.EXT.KARX.FA.W.0003.000000T0000Z-210829T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
835 AM CDT Sun Aug 29 2021
The National Weather Service in La Crosse has extended the
* Flood Warning for...
Floyd County in north central Iowa...
Mitchell County in north central Iowa...
Chickasaw County in northeastern Iowa...
Fayette County in northeastern Iowa...
Howard County in northeastern Iowa...
Winneshiek County in northeastern Iowa...
* Until 400 PM CDT Sunday.
* At 835 AM CDT, local law enforcement reported continued flooding
in the warned area with many secondary roads and a few main roads
still closed due to high water. However, conditions were starting
to slowly improve across much of the area.
* Some locations that will experience flooding include...
Decorah, Charles City, Oelwein, Cresco, Osage, New Hampton, West
Union, Nashua, Fayette, St. Ansgar, Calmar, Fredericksburg,
Rockford, Ossian, Riceville, Elgin, Clermont, Lyle, Elma and
Maynard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
4291 9208 4291 9302
$$
Kurz429
WGUS83 KARX 292024
FLSARX
Flood Statement
National Weather Service La Crosse WI
324 PM CDT Sun Aug 29 2021
IAC037-065-067-089-131-191-292034-
/O.CAN.KARX.FA.W.0003.000000T0000Z-210829T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw IA-Fayette IA-Floyd IA-Howard IA-Mitchell IA-Winneshiek IA-
324 PM CDT Sun Aug 29 2021
...FLOOD WARNING IS CANCELLED FOR FLOYD, MITCHELL, CHICKASAW,
FAYETTE, HOWARD AND WINNESHIEK COUNTIES...
Flood waters have receded off of highways and roads. However,
warnings still remain for some area rivers. Please continue to heed
remaining road closures due to earlier flood damage.
LAT...LON 4350 9302 4350 9161 4264 9161 4264 9208
4291 9208 4291 9302
$$
ARXWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this areal flood warning went out at Aug 28, 6:22 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 28, 6:22 AM CDT, 3 hours 17 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 622 AM CDT Sat Aug 28 2021 .SHORT TERM...(Today and tonight) Issued at 345 AM CDT Sat Aug 28 2021 Forecast concerns in the short term will continue to be additional thunderstorm development on already saturated soils, the potential for severe weather and additional flash flooding (see hydro section). Rainfall over the last 24hrs has been plentiful with the highest concentration along the MN/IA border across Dodge, Mower, Mitchell, Howard, Floyd, and Chickasaw counties with 3 to as much at 8 to 10 inches of rainfall based on radar estimates. The heavy rain extends across southeast MN into western and north central WI with 2 to 5 inches. Convection is ongoing with a flash flood watch in effect until 9am. The low level jet per local vertical wind profiler is around 35kts and forecast to increase 35 to 45kts. Through the early morning hours, the low level winds veer slightly with precipitable water values of 2 to 2.5 inches at 06Z are progged to shift more into western and southern WI with 1.5 to 2 inches that also extend southward. Although SBCAPE around 2500J/kg has been suppressed to the south, MLCAPE of 2500-3500 J/kg is feeding into the storms as a parade of shortwaves continue to travel from southwest to northeast within the broader trough. At 1am a boundary was still located across northern Iowa, re-inforced by the convection with a secondary boundary farther north near Winona toward Wautoma. The short term CAMs trend toward a shift in convection east southeast of where the heavy rain fell, however a few showers and thunderstorms continue to bubble up through the morning. Meanwhile the attention then turns to the upstream shortwaves over the Dakotas into western Nebraska which are forecast to develop into an MCS across Minnesota which is forecast to drop southeastward Saturday night with the advance of the trough and a cold frontal passage. Of additional concern Saturday will be will be if additional storms develop on the remnant boundary over northern Iowa. Deep layer shear increases to 55 to 75kts in MPX's area by 00Z and 35 to 55kts along and north of I90 by 06Z. High temperatures are forecast to warm into the 80s with dewpoints in the 70s. Uncomfortable with humid conditions and heat index values in the 90s. Instability builds during the day becoming highly unstable with MUCAPE values of 3000-5000 J/kg and MLCAPE of 3000J/kg decreasing to 1500J/kg overnight. Damaging winds, hail, locally heavy rain, and isolated tornadoes will all be possible with the convective complex. The day1 SPC outlook clips our northwestern counties with an enhanced risk with areas along and north of I90 in the slight risk. This seem reasonable, however will need to assess boundaries and instability due to the recent rains should addition focus for storms be present. .LONG TERM...(Sunday through Friday) Issued at 345 AM CDT Sat Aug 28 2021 The front is generally through much of the area Sunday morning, however it may linger over the far southeast. Highs Sunday should only be in the 70s to lower 80s. Showers chances may return to the south Monday afternoon with zonal flow. Monday night, the ridge amplifies over the western Plains and we may see a ripple in the flow aloft into Tuesday. Meanwhile, the tropical system has lifted north into the TN River Valley area. Fortunately, this system remains to our southeast as the ridge continues to builds in through Wednesday. The ridge breaks down Thursday and Friday with rain chances returning. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 622 AM CDT Sat Aug 28 2021 Main taf concerns are shower/storm chances this evening and into tonight. VFR conditions are expected to prevail this morning into the afternoon hours at both RST/LSE taf sites. Then...surface cold front is expected to move across the area and be the focus for showers/storms tonight. Timing of the convection appears to be around 03z to 04z at taf sites. There are hints the ceilings/visibilities may lower into MVFR or IFR conditions underneath the stronger shower/storms tonight. At this time...have not introduced MVFR/IFR conditions based on the stronger convection may be north of the taf sites. && .HYDROLOGY... Issued at 345 AM CDT Sat Aug 28 2021 Widespread rainfall of 1 to 3 inches of additional rainfall fell Friday with bands of 3 to 10 inches. The heavy bands were noted over parts of southeast MN and northeast Iowa, but also included were Clark and Vernon Counties in WI. Record rainfall fell at Rochester with 3.51 inches, breaking the daily record previously set in 1946 with 1.43 inches. At La Crosse, the rainfall was estimated at 2.52 inches based on local observers. The current flash flood watch goes until 9am. Will adjust the flood watch to only include the counties with additional rain this morning. Due to the ongoing hydro issues, will confer with the dayshift to assess potential for an additional flash flood watch for additional rainfall tonight. Our highest rainfall amounts are expected north of I90. The system is progressive, however many locations will not be able to tolerate much in the way of rainfall. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...Flash Flood Watch until 9 AM CDT this morning for WIZ054-055. MN...None. IA...None. && SHORT TERM...Zapotocny LONG TERM...Zapotocny AVIATION...DTJ HYDROLOGY...Zapotocny
Hazardous weather outlook, Aug 28, 4:47 AM CDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 447 AM CDT Sat Aug 28 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-291400- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 447 AM CDT Sat Aug 28 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Isolated storm chances continue this morning and this afternoon, with more widespread thunderstorm activity tonight. The isolated storms today will mainly have heavy rainfall, lightning, and gusty winds as the primary hazards. Late this afternoon and tonight, a line of severe storms may progress southeast from central Minnesota and possibly a line from western Iowa into the outlook area. The main threats will be damaging winds and locally heavy rain, however they may also contain large hail and an isolated tornado. If the storms repeat across the same areas, flooding will continue to be a concern. Some locations will see heat index values increase to near 95 today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorms are possible Thursday and Friday, however it is too early to determine if they will be severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across parts of southeast Minnesota, northeast Iowa, and west central Wisconsin tonight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny
In the hours before
Local storm report, Aug 28, 6:21 AM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
621 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLOOD 4 SSW SAINT LUCAS 43.01N 91.96W
08/28/2021 FAYETTE IA LAW ENFORCEMENT
EVACUATED GOULDSBURG COUNTY PARK CAMPERS DUE
TO THE RIVER RISING OUT OF ITS BANKS.
&&
CZLocal storm report, Aug 28, 6:23 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
623 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM FLASH FLOOD WAUCOMA 43.06N 92.03W
08/28/2021 FAYETTE IA LAW ENFORCEMENT
DEPUTIES CLOSED ROADS DUE TO FLASH FLOODING.
&&
CZLocal storm report, Aug 28, 8:06 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM HEAVY RAIN WADENA 42.84N 91.66W
08/28/2021 M2.40 INCH FAYETTE IA PUBLIC
0800 AM HEAVY RAIN NEW HAMPTON 43.06N 92.32W
08/28/2021 M3.13 INCH CHICKASAW IA MESONET
MESONET STATION NHMPT NEW HAMPTON.
0800 AM HEAVY RAIN 2 SE WALTHAM 43.80N 92.85W
08/28/2021 M3.93 INCH MOWER MN COCORAHS
COCORAHS STATION MN-MW-13 WALTHAM 2.0 SE.
0800 AM HEAVY RAIN 5 NW EASTMAN 43.21N 91.10W
08/28/2021 M2.92 INCH CRAWFORD WI CO-OP OBSERVER
CO-OP OBSERVER STATION LYNW3 2.8 E HARPERS
FERRY.
0759 AM HEAVY RAIN MONONA 43.04N 91.39W
08/28/2021 M2.51 INCH CLAYTON IA MESONET
MESONET STATION MNNON MONONA.
0759 AM HEAVY RAIN 1 WSW MCGREGOR 43.02N 91.19W
08/28/2021 M3.28 INCH CLAYTON IA MESONET
MESONET STATION MGRGR MCGREGOR.
0759 AM HEAVY RAIN 1 SSE GENOA 43.56N 91.22W
08/28/2021 M2.90 INCH VERNON WI MESONET
MESONET STATION GW0294 GENOA.
&&Local storm report, Aug 28, 8:08 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
808 AM CDT SAT AUG 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN SAINT ANSGAR 43.38N 92.92W
08/28/2021 M7.58 INCH MITCHELL IA CO-OP OBSERVER
CO-OP OBSERVER STATION SANI4 ST ANSGAR.
0755 AM HEAVY RAIN 3 E ELMA 43.25N 92.38W
08/28/2021 M7.55 INCH HOWARD IA MESONET
MESONET STATION 7819D 3 E ELMA.
0745 AM HEAVY RAIN 1 SSW SARATOGA 43.35N 92.42W
08/28/2021 M5.63 INCH HOWARD IA MESONET
MESONET STATION FW5287 SARATOGA.
0100 AM HEAVY RAIN 1 E ELDORADO 43.05N 91.81W
08/28/2021 M4.90 INCH FAYETTE IA MESONET
MESONET STATION EDRI4 ELDORADO 1E - TURKEY
RIVER.
0700 AM HEAVY RAIN 3 W FORT ATKINSON 43.15N 91.98W
08/28/2021 M4.60 INCH WINNESHIEK IA COCORAHS
COCORAHS STATION IA-WH-8 FORT ATKINSON 2.6
W.
0747 AM HEAVY RAIN 4 W SARATOGA 43.36N 92.48W
08/28/2021 M4.25 INCH HOWARD IA MESONET
MESONET STATION EW4652 RICEVILLE.
&&The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:04 PM CDT | Areal Flood Advisory | ARX | Chickasaw, Howard | 116 min |
| Aug 27, 7:29 PM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Clayton, Winneshiek | 46 min |
| Aug 27, 7:38 PM CDT | Flash Flood Watch | ARX | Allamakee, Chickasaw, Clayton, Fayette, Floyd, Howard and 2 more | 18 hr |
| Aug 27, 8:03 PM CDT | Severe Thunderstorm Warning | ARX | Clayton | 42 min |
| Aug 27, 8:09 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 25 min |
| Aug 27, 8:45 PM CDT | Flash Flood Warning | ARX | Howard, Mitchell | 9 hr |
| Aug 27, 10:26 PM CDT | Special Weather Statement | ARX | Chickasaw, Howard, Winneshiek | 34 min |
| Aug 27, 11:07 PM CDT | Special Weather Statement | ARX | Winneshiek | 23 min |
| Aug 27, 11:12 PM CDT | Flash Flood Warning | ARX | Chickasaw, Floyd | 6 hr |
| Aug 28, 1:16 AM CDT | Flash Flood Warning | ARX | Fayette, Winneshiek | 4 hr |
| Aug 28, 3:00 AM CDT | Special Weather Statement | ARX | Clayton | 30 min |
| Aug 28, 3:06 AM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Aug 28, 3:06 AM CDT | River Flood Warning | ARX | Clayton | 3 days |
| Aug 28, 4:05 AM CDT | River Flood Warning | ARX | Floyd | 70 hr |
Nearby
Areal Flood Warnings in Iowa, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.